MAUDE Adverse Event Report: ETHICON INC. VICRYL RAPIDE SUTURE 36"(90CM) 2-0 UND; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VICRYL RAPIDE SUTURE 36"(90CM) 2-0 UND; SUTURE, ABSORBABLE, SYNTHETIC
Model Number VR945
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Granuloma (1876); Pain (1994)
Date of Event 04/12/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 device not returned.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: was there any medical or surgical intervention performed (product removed; re-operation; re-closure; drainage)? if so, please specify.The patient was transferred to the other hospital, but no special treatment was performed.There was a prescription for steroids or antibiotics for the patient's recovery? if yes, please provide medication name, route and dose.No special treatment was performed.What is the lot number? unk.What is the current condition of the patient? improved.[the patient demographics] initials is (b)(6).Woman.[progress] the patient was transferred from (b)(6) hospital to (b)(6) hospital for treatment.Thereafter, the patient got better without any special treatment.She doesn¿t even go to the hospital now.[seriousness] non-serious (moderate/minimal).Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please provide the patient's demographic information including age, weight, bmi at the time of index procedure.What was the tissue condition (normal, thin, calcified, fragile, diseased)? how was the suture placed (interrupted or continuous)? how was the suture originally tied (multiple knots, square knot, etc.)? location and character of pain? is there any specific activity that precipitated the pain or eased the pain? what was the reason for transfer to (b)(6) hospital? was the patient transferred to (b)(6) hospital for treatment of the pain? it was stated that the patient did not have any ¿special¿ treatment.Was any treatment given to the patient for the pain? please explain.Please describe any medical/surgical intervention given for pain management including medication name and results.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? lot number?.
 
Event or Problem Description
It was reported that a patient underwent a vaginal delivery on (b)(6) 2023 and suture was used for perineal suture.Then, in the ward/icu, the patient stated it hurt.The patient was transferred to a different hospital for treatment.Thereafter, the patient got better without any special treatment.The patient does not need to go to the hospital now.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4) this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained: please provide the patient's demographic information including age, weight, bmi at the time of index procedure=> initial is ky.Woman.What was the tissue condition (normal, thin, calcified, fragile, diseased)? ¿not reported with abnormality.How was the suture placed (interrupted or continuous)?¿asked but unknown.How was the suture originally tied (multiple knots, square knot, etc.)?¿asked but unknown location and character of pain?¿the part suture placed (perineum), not severe, the surgeon said.Is there any specific activity that precipitated the pain or eased the pain?¿transferred to other hospital.What was the reason for transfer to osaka university hospital?¿try to add more treatment was the patient transferred to osaka university hospital for treatment of the pain?¿yes it was stated that the patient did not have any ¿special¿ treatment.Was any treatment given to the patient for the pain? please explain.¿unk because he didn't know who was in charge of the patient.Please describe any medical/surgical intervention given for pain management including medication name and results.¿no additional information about treatment was obtained.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation?¿no other relevant patient history/concomitant medications?¿no what is the physician¿s opinion as to the etiology of or contributing factors to this event?¿suspect the possibility of foreign body reaction or granuloma/ what is the patient's current status? => after the patient was transferred, the patient got better without any special treatment.She doesn¿t even go to the hospital now.Lot number?: unk.I certify that all information that are known/available has been disclosed.

Brand Name
VICRYL RAPIDE SUTURE 36"(90CM) 2-0 UND
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key17211069
Report Number2210968-2023-04665
Device Sequence Number6391300
Product Code GAM
UDI-Device Identifier10705031133358
UDI-Public10705031133358
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K033746
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberVR945
Device Catalogue NumberVR945
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2023
Supplement Date Received by Manufacturer07/07/2023
Initial Report FDA Received Date06/27/2023
Supplement Report FDA Received Date07/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale